Thunderstorm Wind, Ascension
- When
- July 24, 2:15 PM CST
- Where
- Ascension County, Prairieville
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.300, -90.967
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 24, 1:00 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED JUL 24 2002 MODELS SOMEWHAT SIMILAR WITH THE NGM HEAVIEST OF QPF VALUES. AVN/ETA MODELS SHOW SHORT WAVE MOVING SOUTH ALONG EASTERN SIDE OF RIDGE AND DROPPING INTO MISSISSPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON. SEABREEZE HASNT SET UP THIS AFTERNOON. GOOD OUTFLOW BOUNDAY VISIBLE ON VISIBLE IMAGERY MOVING AT 20 TO 25 KT FROM SOUTHWEST LOUISISIANA TOWARDS LAKE PONTCHARTRAIN. ACTIVITY REMAINING BELOW SEVERE LIMITS BUT THERE REMAINS A CHANCE FOR A FEW MESOS...OOOPS GOT ONE NOW BUT TOO ELEVATED TO WORRY ABOUT. WILL KEP CHANCE OD TRWE IN FOR THIS EVENING AND INCREASE POPS TO LIKELY CATEGORY FOR THURSDAY. AS RIDGE RETROGRADES WEST...ADDITTIONAL SHORT WAVES ARE AWAITING IN THE WINGS TO DROP INTO THE 850 TROUGH ALONG THE GULF COAST. DONT SEE ANY CHANGE IN PATTERN TIL THE WEENEND WHEN RIDGE BUILDS IN FROM THE EAST AND CAPS OFF THE CONVECTION. PRELIMINARY NUMBERS FOLLOW...WILL SEE IF IFPS SPITS IT OUT CORRECTLY MCB 72 90 72 91 3634 BTR 73 91 73 91 4624 MSY 76 91 76 91 4634 GPT 75 90 75 90 4634 .NEW...NONE LA...NONE. MS...NONE.
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED JUL 24 2002 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE TROUGH REMAINS NEAR STATIONARY OVER THE GULF COAST STATES. THIS ALONG WITH AFTERNOON HEATING WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE MORE NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311072.